| Model Number |
T10 HEXALOBE SHAFT, SOLID, STRAIGHT |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/08/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a metal removal surgery a part of the device broke off.The surgeon was able to retrieve the broken device.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint confirmed.One unpacked ar-8950sd-10 serial/batch number (b)(6) was received for investigation.Visual inspection found that the hex tip of the driver was twisted; overall length measurement per drawing specification found the overall length to be shorter.The device is shorter due to the break.(drawing c8332 at revision 7).No functional testing was performed due to the damage to the device.It was not indicated if the device had been used with a torque-indicating adapter.The most likely cause is attributed to over-torquing/over-engaging the driver within the screw head.